| Model Number |
SPD2-US-060-320 |
| Medical Device Problem Codes |
Use of Device Problem (1670); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use the spider fx embolic protection device during procedure to treat moderately calcified lesion in the superficial femoral artery(sfa).The device had exceeded its expiry date.The user was aware device was passed expiry date and used regardless.The vessel had moderate tortuosity and exhibited 70% stenosis.Ifu was followed.It was reported that there was an inserting shaft kink observed on initial advancement and unable to cross.Resistance was felt during advancement.The device did enter patient.The procedure was completed with another spider device.No patient injury.
Additional Manufacturer Narrative
Product analysis: the device was received inside a previous open shipping carton.The lot number on the shipping carton a931522 is consistent with what was reported.The device was partially loaded in a transportation hoop.The device was decontaminated with a cidex opa solution and a tergazyme soak.Kink noted on blue recovery catheter.Dry biologics in clear section of the catheter.Dry biologics in green delivery catheter.Multiple kinks on green delivery catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.